Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 24, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 24, 2021, 9:09 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 9:09 PM MDT (03:09 UTC)
Expired
Jun 24, 2021, 10:00 PM MDT
In force
51 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS83 KLBF 250309
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
909 PM MDT Thu Jun 24 2021
 
NEZ004-250400-
Sheridan NE-
909 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1000 PM MDT...

At 909 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving east at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of Highway
87 and Larabee Road, Highway 27 crossing the Niobrara River, Mount
Maria, Walgren Lake State Recreation Area, Intersection of Highway 27
and Mills Road, Metcalf State Wildlife Management Area and Highway
250 crossing the Niobrara River.

This includes the following highways...
 Highway 20 between mile markers 74 and 110.
 Highway 250 between mile markers 38 and 48.

LAT...LON 4297 10279 4290 10211 4245 10211 4266 10278
      4278 10277 4279 10279
TIME...MOT...LOC 0309Z 273DEG 28KT 4277 10273 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:04 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 24, 6:04 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
704 PM CDT Thu Jun 24 2021

.SHORT TERM...(This evening through Friday night)
Issued at 352 PM CDT Thu Jun 24 2021

Another round of thunderstorms is possible late tonight and into
tomorrow morning. A low pressure system will move east-northeast
across Kansas today, dragging along with it a warm front which
will settle along the Nebraska/Kansas state line in the evening. A
stream of cloud cover attributed to mid and upper level moisture
advection from the southwest will last through the rest of the day
today. Although it has led to some light showers and isolated
thunderstorms this morning and afternoon, persistent cloud cover
will hinder thunderstorm development across the area later on
tonight. The most promising area for thunderstorm development
appears to be far southwest Nebraska, which has been spared from a
lot of the cloud cover this morning and therefore has higher
surface temperatures as of this afternoon. The greatest dew points
will be off to the southeast in south central Nebraska, where dew
points will be in the 70s, but southwest Nebraska they will still
be in the 60s which should be enough surface moisture to feed
storm development. Likewise, the greatest instability looks to be
far to the southeast of the area in northeast Kansas, but there
still may be 1500 J/kg MLCAPE to work with in far southwest
Nebraska. With surface to 6 km shear of around 45 knots, large
hail and strong winds cannot be ruled out. As for timing, isolated
thunderstorms may develop in the early evening in southwest
Nebraska in vicinity of the warm front. However, greater potential
for rainfall may be later overnight as surface moisture wraps
around the low, an 850 mb trough moves in from the west, and upper
level disturbances move in from the Panhandle. These storms are
not expected to be severe and will weaken as they move east, but
may last into tomorrow morning bringing additional rainfall to the
area.

Tomorrow, showers and thunderstorms will last throughout the day
across western and north central Nebraska as the 850 mb low
continues east across the state. The persistent rainfall and cloud
cover should keep high temperatures in the 70s, which is around 10
degrees below normal for this time of year. Some storms may be
marginally severe in the afternoon along the trough in southwest and
areas of north central Nebraska, with strong winds and hail being
the main hazards. Thunderstorms are expected to persist through the
night with the assistance of a low level jet, then tapering off
towards Saturday morning.

.LONG TERM...(Saturday through Thursday)
Issued at 352 PM CDT Thu Jun 24 2021

Showers and thunderstorms may linger into the weekend as wrap
around moisture from the low pressure system over Iowa moves over
Nebraska. Cool temperatures in the 70s are in the forecast through
Monday, then a warmup will begin on Tuesday lasting through the
rest of the forecast period. The upper level trough that extends
through the Midwest over the weekend will begin to get replaced by
a strong upper level ridge centered over the northern mountain
west early next week. As it moves east, high pressure will build
at the surface and temperatures will increase to the mid to upper
80s by Thursday. The forecast period between Tuesday and Thursday
appears largely dry as well.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 704 PM CDT Thu Jun 24 2021

An area of showers and thunderstorms across Wyoming this evening
will move east and affect wrn Nebraska by midnight. This rain
activity is associated with a developing upper level low which
will move slowly east through ncntl Nebraska Friday. Showers and
thunderstorms are likely across wrn and ncntl Nebraska Friday
mainly affecting areas north of Interstate 80 Friday where MVFR
ceilings are likely to develop.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Meltzer
LONG TERM...Meltzer
AVIATION...CDC
Hazardous weather outlook, Jun 24, 10:56 AM MDT, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1156 AM CDT Thu Jun 24 2021

NEZ071-251700-
Frontier-
1156 AM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Thunderstorms are expected mainly tonight. Some storms may become
severe. The strongest storms have the ability to produce large
hail, damaging winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Showers and thunderstorms are likely across much of the outlook
area on Friday. A few storms could become strong across southwest
into central Nebraska.

A few thunderstorms are possible on Saturday, but severe weather
is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

NEZ004>010-022>029-035>038-056>059-069-070-094-251700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-
Western Cherry-
1156 AM CDT Thu Jun 24 2021 /1056 AM MDT Thu Jun 24 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Thunderstorms are expected mainly tonight. There is a marginal
chance that some storms may become severe across southwest and
central Nebraska. The strongest storms have the ability to produce
large hail, damaging winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Showers and thunderstorms are likely across much of the outlook
area on Friday. A few storms could become strong across southwest
into central Nebraska.

A few thunderstorms are possible on Saturday, but severe weather
is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 24, 6:34 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HEAVY RAIN       ONEILL                  42.46N 98.65W
06/24/2021  E1.50 INCH       HOLT               NE   AWOS

            CORRECTED RAINFALL TOTAL, STORM TOTAL OF 1.50 INCHES.

&&

JGOMEZ
Local storm report, Jun 24, 7:06 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HEAVY RAIN       ONEILL                  42.46N 98.65W
06/24/2021  E1.33 INCH       HOLT               NE   AWOS

            CORRECTED RAINFALL TOTAL, STORM TOTAL OF 1.33 INCHES.

&&

JGOMEZ
Special weather statement, Jun 24, 9:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
909 PM MDT Thu Jun 24 2021

NEZ004-250400-
Sheridan NE-
909 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1000 PM MDT...

At 909 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving east at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of Highway
87 and Larabee Road, Highway 27 crossing the Niobrara River, Mount
Maria, Walgren Lake State Recreation Area, Intersection of Highway 27
and Mills Road, Metcalf State Wildlife Management Area and Highway
250 crossing the Niobrara River.

This includes the following highways...
 Highway 20 between mile markers 74 and 110.
 Highway 250 between mile markers 38 and 48.

LAT...LON 4297 10279 4290 10211 4245 10211 4266 10278
      4278 10277 4279 10279
TIME...MOT...LOC 0309Z 273DEG 28KT 4277 10273

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:01 PM MDTSpecial Weather StatementLBFSheridan59 min
Jun 25, 1:31 AM MDTAreal Flood AdvisoryLBFDeuel, Garden5 hr
Jun 25, 1:09 PM MDTSpecial Weather StatementLBFHayes51 min
Jun 25, 2:00 PM MDTSpecial Weather StatementLBFCuster60 min
Jun 25, 2:13 PM MDTSpecial Weather StatementLBFCuster47 min
Jun 25, 2:15 PM MDTSpecial Weather StatementLBFFrontier60 min
Jun 25, 2:20 PM MDTSevere Thunderstorm WarningLBFCuster40 min
Jun 25, 2:28 PM MDTSpecial Weather StatementLBFDawson32 min
Jun 25, 2:53 PM MDTSpecial Weather StatementLBFCuster67 min
Jun 25, 3:50 PM MDTSpecial Weather StatementLBFGarden40 min
Jun 25, 3:53 PM MDTSpecial Weather StatementLBFCuster52 min
Jun 25, 4:27 PM MDTSpecial Weather StatementLBFGarden48 min
Jun 25, 4:34 PM MDTSpecial Weather StatementLBFWheeler41 min
Jun 25, 4:41 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler49 min
Jun 25, 5:24 PM MDTSpecial Weather StatementLBFWheeler51 min
Jun 25, 5:39 PM MDTSpecial Weather StatementLBFKeith66 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.